Drought, Crawford
- When
- June 19, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Several counties in Northeast, East Central, and Southeast Missouri were placed in severe drought (D2) status by the United States Drought Monitor. The months of May and June were very dry, one of the driest two month periods in Missouri history.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Several counties in Northeast, East Central, and Southeast Missouri were placed in severe drought (D2) status by the United States Drought Monitor. The months of May and June were very dry, one of the driest two month periods in Missouri history.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 10:44 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1144 PM CDT MON JUN 18 2012 .UPDATE... ISSUED AT 856 PM CDT MON JUN 18 2012 NO CHANGES TO THE FORECAST ARE NEEDED AS GOING LOW TEMPERATURES STILL LOOK GOOD. CLEAR SKIES ARE EXPECTED THROUGH THE NIGHT. BRITT && .SHORT TERM... ISSUED AT 255 PM CDT MON JUN 18 2012 (TONIGHT THROUGH WEDNESDAY) TYPICAL EARLY-SUMMERTIME HEAT AND HUMIDITY EXPECTED THROUGH THE SHORT TERM AS UPPER LEVEL RIDGE BUILDS OVER THE OHIO RIVER VALLEY. ONLY SLIGHT VARIATIONS IN TEMPERATURE THE NEXT FEW DAYS AS 850MB TEMPERATURES DROP A DEGREE OR TWO ON TUESDAY...ONLY TO RISE AGAIN ON WEDNESDAY. SOUTH/SOUTHWEST BOUNDARY LAYER WIND WILL CONTINUE TO FEED GULF MOISTURE NORTH. CVKING && .LONG TERM... ISSUED AT 255 PM CDT MON JUN 18 2012 (WEDNESDAY NIGHT THROUGH MONDAY) SHORTWAVE EXPECTED TO MOVE ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WEDNESDAY NIGHT AND INTO THE GREAT LAKES REGION ON THURSDAY. THIS SHOULD SEND A COLD FRONT SOUTH INTO THE REGION AS THE MID/UPPER LEVEL FLOW WILL FLATTEN ACROSS THE CENTRAL CONUS. UPPER LEVEL RIDGE IS FORECAST TO BUILD ACROSS THE PLAINS AND INTO THE MIDWEST THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH NORTHWEST FLOW ACROSS THE UPPER MIDWEST/GREAT LAKES/OHIO RIVER VALLEY IN RESPONSE TO A STRONG LOW SPINNING ACROSS THE HUDSON BAY. THE CWA WILL RESIDE ON THE EASTERN PERIPHERY OF THE RIDGE ALOFT. DETAILS... COLD FRONT WILL SLOWLY SINK SOUTH INTO THE AREA LATE WEDNESDAY NIGHT OR THURSDAY MORNING AND SERVE AS THE FOCUS FOR AT LEAST SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THURSDAY EVENING. HIGH BUST POTENTIAL THURSDAY FOR TEMPERATURES AS OUTFLOW...CLOUDS AND PRECIPITATION WILL DICTATE THE DIURNAL RISE IN TEMPERATURE. I AM NOT ENTIRELY SURE THE FRONT WILL SINK SOUTH OF THE CWA. IT IS GETTING TO BE THAT TIME OF THE YEAR WHEN FRONTS DON'T SEEM TO MOVE AS FAR SOUTH AS THE MODELS WANT THEM TO. IT MAY BECOME STALLED FROM NORTHWEST TO SOUTHEAST ACROSS MISSOURI THURSDAY NIGHT GIVEN THE STRENGTH OF THE UPPER LEVEL RIDGE TO OUR SOUTHEAST. IF THIS OCCURS...THE CHANCES OF THUNDERSTORMS WILL NEED TO BE EXTENDED INTO FRIDAY MORNING AS NOCTURNAL CONVECTION WOULD LIKELY DEVELOP OVER NE KANSAS/SE NEBRASKA AND PROPAGATE SOUTHEAST INTO THE CWA BY FRIDAY MORNING. SATURDAY THROUGH MONDAY... MUCH OF THE EXTENDED FORECAST WILL DEPEND ON THE ORIENTATION AND STRENGTH OF THE UPPER LEVEL RIDGE. IF IT BUILDS TOO FAR TO THE WEST SUCH AS THE GFS ENSEMBLE MEAN SUGGESTS...WE WILL BE IN PRIME LOCATION FOR CONVECTION THAT DEVELOPS ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST TO DROP SOUTH INTO OUR NECK OF THE WOODS. SO EVEN THOUGH THE OFFICIAL EXTENDED FORECAST REMAINS DRY...I WOULDN'T BE SURPRISED IF WE DON'T END UP WITH AT LEAST ONE EPISODE OF THUNDERSTORMS LATE NEXT WEEKEND. MODELS CONTINUE TO HINT AT A COLD FRONT BRUSHING THE EASTERN HALF OF THE CWA ON SUNDAY...BUT AGAIN THIS WILL ALL DEPEND ON HOW FAR EAST THE RIDGE HAS INFLUENCE. OTHERWISE...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL GIVEN THE PROXIMITY OF THE UPPER LEVEL RIDGE. IN FACT...TEMPERATURES COULD HIT 100 DEGREES ON SATURDAY IF THE ECMWF 850MB TEMPERATURES VERIFY. CVKING && .AVIATION... ISSUED AT 1144 PM CDT MON JUN 18 2012 NO MAJOR CHANGES TO THE TAFS AS DRY...VFR CONDITIONS TO PERSIST THROUGH THE FORECAST PERIOD. OTHERWISE...MAIN ISSUE CONTINUES TO BE THE WINDS. WINDS ALOFT CONTINUE TO BE STRONG...SO EXPECT LLWS AROUND 1000FT BETWEEN 35 AND 40KTS EARLY THIS MORNING...SO KEPT MENTION IN TAFS. THEN SOUTH WINDS TO MIX BACK DOWN TO THE SURFACE ONCE AGAIN TODAY...WITH GUSTS TO NEAR 25KTS AT TIMES. COULD SEE A FEW DIURNAL CU AS WELL. THEN WINDS AND CU DIMINISH TOWARDS SUNSET. SPECIFICS FOR KSTL...DRY...VFR CONDITIONS TO PERSIST THROUGH THE FORECAST PERIOD. OTHERWISE...MAIN ISSUE CONTINUES TO BE THE WINDS. WINDS ALOFT CONTINUE TO BE STRONG...SO EXPECT LLWS AROUND 1000FT AT 35KTS...SO KEPT MENTION IN TAF THROUGH 15Z. THEN SOUTH WINDS TO MIX BACK DOWN TO THE SURFACE ONCE AGAIN TODAY...WITH GUSTS TO NEAR 25KTS AT TIMES. COULD SEE A FEW DIURNAL CU AS WELL. THEN WINDS AND CU DIMINISH TOWARDS SUNSET. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 314 PM CDT MON JUN 18 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 314 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE WEDNESDAY NIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND THEN ON THURSDAY FOR MUCH OF THE REST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CVKING
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387771, 387772, 387773, 387774, 387775, 387776, 387777, 387778, 387779, 387780, 387781, 387782, 387783.